Alert archive / New Jersey / Special Marine Warnings in 2017

Special Marine Warning 77, NWS Philadelphia/Mount Holly

July 11, 2017

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 11, 2017, 4:57 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2017, 4:57 PM EDT (20:57 UTC)
Expired
Jul 11, 2017, 6:00 PM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

The radar

The Philadelphia radar (KDIX), 50 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

082 
WHUS51 KPHI 112057
SMWPHI
ANZ450-451-470-112200-
/O.NEW.KPHI.MA.W.0077.170711T2057Z-170711T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EDT TUE JUL 11 2017

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
 
  COASTAL WATERS FROM SANDY HOOK TO LITTLE EGG INLET NJ OUT 20 NM...
  OUTER WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 TO 40
NM...

* UNTIL 600 PM EDT

* AT 457 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MANASQUAN
  INLET...MOVING EAST AT 20 KNOTS.

  HAZARD...WIND GUSTS TO 40 KNOTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. 

* LOCATIONS IMPACTED INCLUDE...
  SEA GIRT REEF...SHARK RIVER REEF...POINT PLEASANT BEACH...
  AXEL CARLSON REEF...BELMAR AND MANASQUAN INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.

&&

LAT...LON 4026 7365 4010 7351 4001 7405 4013 7410
      4012 7407 4014 7404 4016 7404 4019 7408
      4037 7385
TIME...MOT...LOC 2057Z 253DEG 22KT 4012 7400 

HAIL...0.00IN
WIND...40KTS

$$

MPS
3 follow-up statements
558 
FZUS71 KPHI 112130
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 PM EDT TUE JUL 11 2017

ANZ451-112140-
/O.CAN.KPHI.MA.W.0077.000000T0000Z-170711T2200Z/
530 PM EDT TUE JUL 11 2017

...THE SPECIAL MARINE WARNING IS CANCELLED...

THE AFFECTED AREAS WERE...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
NM...

  COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
NM...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO LONGER 
POSES A SIGNIFICANT THREAT TO BOATERS.

LAT...LON 4004 7384 4021 7385 4023 7362 4010 7351
TIME...MOT...LOC 2130Z 269DEG 19KT 4011 7371 

$$

ANZ450-470-112200-
/O.CON.KPHI.MA.W.0077.000000T0000Z-170711T2200Z/
530 PM EDT TUE JUL 11 2017

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM EDT...

FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM...
WATERS FROM SANDY HOOK NJ TO MANASQUAN INLET NJ OUT 20 TO 40 NM...

AT 530 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHARK RIVER
REEF...MOVING EAST AT 20 KNOTS.

HAZARD...WIND GUSTS TO 40 KNOTS. 

SOURCE...RADAR INDICATED. 

IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
         SUDDENLY HIGHER WAVES. 

LOCATIONS IMPACTED INCLUDE...
SHARK RIVER REEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.

&&

LAT...LON 4004 7384 4021 7385 4023 7362 4010 7351
TIME...MOT...LOC 2130Z 269DEG 19KT 4011 7371 

HAIL...0.00IN
WIND...40KTS

$$

MPS
481 
FZUS71 KPHI 112143
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EDT TUE JUL 11 2017

ANZ450-112152-
/O.CAN.KPHI.MA.W.0077.000000T0000Z-170711T2200Z/
543 PM EDT TUE JUL 11 2017

...THE SPECIAL MARINE WARNING IS CANCELLED...

THE AFFECTED AREAS WERE...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM...

  COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO LONGER 
POSES A SIGNIFICANT THREAT TO BOATERS.

LAT...LON 4010 7352 4007 7368 4023 7365 4023 7363
      4022 7361 4010 7351
TIME...MOT...LOC 2142Z 266DEG 20KT 4015 7358 

$$

ANZ470-112200-
/O.CON.KPHI.MA.W.0077.000000T0000Z-170711T2200Z/
543 PM EDT TUE JUL 11 2017

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM EDT...

FOR THE FOLLOWING AREAS...
WATERS FROM SANDY HOOK NJ TO MANASQUAN INLET NJ OUT 20 TO 40 NM...

AT 542 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHARK RIVER
REEF...MOVING EAST AT 20 KNOTS.

HAZARD...WIND GUSTS 34 KNOTS OR GREATER. 

SOURCE...RADAR INDICATED. 

IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
         SUDDENLY HIGHER WAVES. 

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.

&&

LAT...LON 4010 7352 4007 7368 4023 7365 4023 7363
      4022 7361 4010 7351
TIME...MOT...LOC 2142Z 266DEG 20KT 4015 7358 

HAIL...0.00IN
WIND...>34KTS

$$

MPS
533 
FZUS71 KPHI 112150
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
550 PM EDT TUE JUL 11 2017

ANZ470-112200-
/O.EXP.KPHI.MA.W.0077.000000T0000Z-170711T2200Z/
550 PM EDT TUE JUL 11 2017

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 600 PM EDT...

THE AFFECTED AREAS WERE... 
WATERS FROM SANDY HOOK NJ TO MANASQUAN INLET NJ OUT 20 TO 40 NM...

THE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A
SIGNIFICANT THREAT TO BOATERS.

LAT...LON 4010 7352 4007 7368 4023 7365 4023 7363
      4022 7361 4010 7351
TIME...MOT...LOC 2150Z 253DEG 22KT 4016 7354 

$$

MPS

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 11, 4:34 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 11, 4:34 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
434 PM EDT Tue Jul 11 2017

.SYNOPSIS...
High pressure over the western Atlantic will continue to influence
our weather tonight and Wednesday. A cold front approaching from the
north on Wednesday is forecast to drop into our region on Thursday.
The front may stall over the mid-Atlantic region on Friday, but high
pressure is expected to push it offshore on Saturday. Weak high
pressure is forecast to remain over the area through Sunday. Another
frontal system may affect the area early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

Warm/hot and humid conditions this afternoon, with the humidity
remaining tonight as a southwesterly flow continues. The
highest heat indices this afternoon of around 100 degrees are
across Delmarva into far southern New Jersey due to higher
temperatures and dew points.

An upper-level trough will continue to influence our weather to some
extent as our region remains on the southern edge of the stronger
mid level flow. A weak cold front is forecast to remain to our
northwest through tonight, however a weak surface trough is in place
this afternoon and evening. The model guidance as well as satellite
and water vapor imagery shows a short wave sliding across the area
this afternoon. This looks to clear the coast prior to 00z. This
feature appears to be the remnants of convection yesterday well to
our west, and some showers and a thunderstorm have developed with
it. The airmass is unstable especially for the southern areas where
more sunshine has occurred, however large scale forcing is on the
weak side. Some stronger convective cores may produce locally strong
winds given dry air aloft. Another short wave is forecast to arrive
overnight, however it is uncertain how much forcing will accompany
it. This is probably tied to the ongoing convection in the Upper
Ohio Valley. Since convection has been slow to develop, adjusted the
PoPs once again to account for radar trends however isolated to
scattered convection is expected. Given no organized large scale
ascent/forcing, the guidance tends to have difficulty pinpointing
where and when convection will occur.

There remains a band of cloudiness across the northern areas which
is slowing the warming this afternoon and this is affecting the
instability. Removed thunder up north for awhile, and for all areas
into this evening kept PoPs no higher than chance (scattered). Some
cloudiness should be around through the night especially the
northern half of the area given the more westerly flow aloft and
upstream clouds/convection. Low temperatures are mainly an even
blend of MOS and continuity.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A warm/hot and humid day is once again expected across the area
Wednesday as the overall pattern is unchanged. As our region
mostly remains on the southern edge of the stronger mid level
flow, some embedded short waves (some convectively induced) will
slide eastward. The timing and therefore the convective
development is less certain, as the overall forcing for ascent
looks to remain on the weak side. At the surface, a weak cold
front looks to lurk to or northwest, although it may approach
our far northern zones later in the day.

As a result, the subtle forcing for potential convective development
looks to be any embedded short waves and a surface trough. We will
probably have to wait for upstream convection to develop in the
vicinity of the eastern Great Lakes, then this spreads/develops
eastward. It is possible that an upstream MCS evolves, however that
should generally weaken by the time any of it reaches our region
later in the afternoon. Otherwise, at least some scattered
convection is anticipated from northwest to southeast through the
day. The northern half of the region has the potential to see a few
strong storms with gusty winds the main threat. The flow is forecast
to turn more west or even west-northwest and this may result in
slight cooling and/or drying to work into at least parts of the
area. While afternoon heat indices are forecast to peak into the mid
to upper 90s mainly for the I-95 corridor on south and east (around
100 degrees for parts of Delmarva), this is below advisory criteria
once again.

High temperatures are a blend of MOS and continuity, and the hourly
temperatures are a blend of continuity, NAM, GFS with some hi-res
guidance included.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
There is a fairly complex weather pattern for the first part of
the extended period. Low pressure is forecast over the Great
Lakes with a frontal boundary extending east across NY state and
southern New England. Our forecast area of NJ/DE and vicinity
will still be in a hot/humid air mass on Thursday. Guidance
indicates this to be the hottest day of the week with highs in
the mid 90s from PHL south, which is supported by 850 hPa temps
near 20 deg C. Based on local studies, with heat indices
expected in the 100 to 105 deg F range, we have issued an
excessive heat watch for the Philadelphia metro area. There will
be some scattered afternoon/eve t-storms, especially N and W of
PHL.

Friday looks to be considerably cooler with more clouds and
showers around as the frontal boundary slips south into PA and
NJ. The extent of southward progress is not clear, but there
seems to be a chance of some cooler air filtering into northern
NJ and northeast PA, at least, in addition to more limited
solar heating. Also on Friday a fairly storng shrtwv trof is
forecast to dig ESE across the GrtLks toward the mid-Atlantic.
This will provide some larger scale forcing for UVV and more
widespread precip on Friday. The cold front is expected to push
offshore by Saturday morning as the upper shrtwv progresses
eastward.

Weak high pressure with drier air and seasonal temps are
expected for Sunday, although sfc dewpts are fcst lower to mid
60s. Going into next week, guidance suggest a somewhat troffy
pattern with southwest flow aloft and southerly flow developing
at the surface. This would lead to some return of moisture and a
typical summertime scenario with scattered afternoon/eve
t-storms.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of this afternoon...VFR with periods of a ceiling mostly
at or above 4000 feet. A few some showers and thunderstorms will
be around, however coverage should be isolated to scattered.
Included a VCTS at most terminals and a TEMPO group may be
needed as timing becomes more certain. Local but brief
significant restrictions, especially visibility, can occur with
any heavy shower or thunderstorm. South to southwest winds to
10-15 knots with some local gusts to 20 knots at times.

Tonight...Mainly VFR. A few showers and thunderstorms around mainly
this evening. Local MVFR fog may develop late this evening and
overnight, especially where any heavy rain occurred and clouds thin
out. South to southwest winds around 10 knots, diminishing to 5
knots or less.

Wednesday...Local early morning visibility restrictions possible due
to fog, otherwise mainly VFR. A few showers and thunderstorms are
expected to be around from west to east, especially in the
afternoon. West-southwest winds increasing to around 10 knots.

OUTLOOK...
Wednesday night through Thursday...Mainly VFR. Late night and
early morning visibility restrictions are possible. There is a
chance of afternoon and evening showers and thunderstorms,
mainly in areas to the north and west of KPHL.

Thursday night through Friday evening...More widespread showers
and t-storms are expected with MVFR or IFR conditions at times.

Saturday and Sunday...Mainly VFR.

&&

.MARINE...
The conditions are anticipated to be below Small Craft Advisory
criteria through Wednesday. However, the south to southwest
flow is forecast to increase some more later this afternoon and
this evening and therefore gusts at times may be close to 25
knots. This will build the seas although they should be mostly
below 5 feet on the ocean. Therefore, held off on issuing an
advisory. Some showers and thunderstorms around through this
evening and then again mostly Wednesday afternoon, with a few
storms capable of producing locally gusty winds.

OUTLOOK...
Thursday through Sunday...No marine headlines are anticipated,
although 3 to 4 foot seas are expected on Thursday and Friday
with southwest winds.

RIP CURRENTS...

The risk for the formation of dangerous rip currents remains low
into this evening, despite a gusty south-southwest wind.

The outlook for Wednesday is for a low risk for the development of
dangerous rip currents.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Watch from Thursday morning through Thursday
     evening for PAZ070-071-102-104-106.
NJ...Excessive Heat Watch from Thursday morning through Thursday
     evening for NJZ015-017>019.
DE...Excessive Heat Watch from Thursday morning through Thursday
     evening for DEZ001.
MD...None.
MARINE...None.

&&

Synopsis...AMC
Near Term...Gorse
Short Term...Gorse
Long Term...AMC
Aviation...AMC/Gorse
Marine...AMC/Gorse
Hazardous weather outlook, Jul 11, 4:00 AM EDT, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
400 AM EDT Tue Jul 11 2017

NJZ001-007-008-PAZ054-055-120800-
Sussex-Warren-Morris-Carbon-Monroe-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ009-010-012-013-020-PAZ060>062-101-103-105-120800-
Hunterdon-Somerset-Middlesex-Western Monmouth-Ocean-Berks-Lehigh-
Northampton-Western Chester-Western Montgomery-Upper Bucks-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the middle 90s this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the middle 90s on
Wednesday afternoon and into the upper 90s on Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-120800-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the upper 90s this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the upper 90s on
Wednesday afternoon and into the 99 to 104 degree range on Thursday
afternoon. A Heat Advisory or Excessive Heat Warning may be needed
for Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ016-021>023-027-120800-
Salem-Cumberland-Atlantic-Cape May-Southeastern Burlington-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for southern New Jersey.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the upper 90s this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the upper 90s on
Wednesday afternoon and into the 99 to 104 degree range on Thursday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002-003-MDZ008-012-015-019-020-120800-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the 99 to 104 degree
range this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

Heat index values are expected to rise into the 99 to 104 degree
range on Wednesday afternoon and into the 102 to 107 degree range on
Thursday afternoon. A Heat Advisory may be needed for Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-120800-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-120800-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
400 AM EDT Tue Jul 11 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

Strong thunderstorms are possible during the afternoon and evening
hours. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to surface lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong thunderstorms are possible during the afternoon and evening
hours on Wednesday and Thursday, with the greater risk being on
Thursday. The thunderstorms may be accompanied by strong wind gusts,
heavy rain and hail along with dangerous cloud to surface lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 11, 4:05 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
405 PM EDT TUE JUL 11 2017

NJZ012-013-015-019-020-112030-
Northwestern Burlington-Ocean-Western Monmouth-Middlesex-Mercer-
405 PM EDT TUE JUL 11 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OCEAN...
SOUTHEASTERN MERCER...NORTHERN BURLINGTON...SOUTHWESTERN MONMOUTH AND
SOUTHERN MIDDLESEX COUNTIES...

At 405 PM EDT, a strong thunderstorm was located over Edinburg, or
near Trenton, moving east at 20 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Old Bridge, Manalapan, Jamesburg, Hightstown, Bordentown, Cranbury,
Allentown, Roosevelt, Princeton Meadows, Windsor, Six Flags Theme
Park, Plainsboro Center, Jacksons Mills, West Freehold, Clearbrook
Park, Clarksburg, Vista Center, Edinburg, Crosswicks and White Horse.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4015 7472 4033 7473 4039 7430 4012 7429
TIME...MOT...LOC 2005Z 267DEG 19KT 4025 7464

MPS
Local storm report, Jul 11, 4:18 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     MARINE TSTM WIND KITE ISLAND             39.79N  74.17W
07/11/2017  M51 MPH          ANZ451             NJ   MESONET

&&

EVENT NUMBER PHI1700962

FRANCK
Local storm report, Jul 11, 4:29 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     MARINE TSTM WIND 1 NNE ISLAND BEACH      39.85N  74.09W
07/11/2017  M45 MPH          OCEAN              NJ   MESONET

&&

EVENT NUMBER PHI1700963

FRANCK
Special weather statement, Jul 11, 4:33 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
433 PM EDT TUE JUL 11 2017

NJZ012>014-020-112130-
Eastern Monmouth-Ocean-Western Monmouth-Middlesex-
433 PM EDT TUE JUL 11 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL OCEAN...
EASTERN MONMOUTH AND SOUTH CENTRAL MIDDLESEX COUNTIES...

At 432 PM EDT, strong thunderstorms were clustered over East
Freehold, or 12 miles west of Asbury Park, moving east at 15 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Long Branch, Asbury Park, Middletown, Howell, Marlboro, Tinton Falls,
Holmdel, Red Bank, Farmingdale, East Freehold, Robertsville, West
Freehold, Adelphia, Yorketown, Elberon, Navesink, Collingwood Park,
Lincroft, Freewood Acres and Vista Center.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4016 7402 4015 7431 4033 7436 4042 7405
      4041 7402 4038 7402 4036 7407 4037 7402
      4037 7401 4035 7400 4034 7402 4033 7400
      4027 7398
TIME...MOT...LOC 2032Z 257DEG 12KT 4026 7425

MPS
Local storm report, Jul 11, 4:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
434 PM EDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     STAFFORD TWP            39.72N  74.29W
07/11/2017                   OCEAN              NJ   AMATEUR RADIO

            TREE DOWN ON A HOUSE

&&

EVENT NUMBER PHI1700964

FRANCK
Local storm report, Jul 11, 4:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 PM EDT TUE JUL 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             STAFFORD TWP            39.72N  74.29W
07/11/2017  M0.25 INCH       OCEAN              NJ   AMATEUR RADIO

            PEA-SIZED HAIL

&&

EVENT NUMBER PHI1700965

FRANCK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:52 PM EDTExcessive Heat WatchPHIBurlington, Camden, Gloucester, Mercer19 hr
Jul 11, 2:53 PM EDTSpecial Weather StatementPHICumberland37 min
Jul 11, 3:00 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Gloucester, Salem45 min
Jul 11, 3:21 PM EDTSpecial Weather StatementPHIOcean39 min
Jul 11, 3:29 PM EDTSpecial Weather StatementPHIOcean46 min
Jul 11, 3:31 PM EDTSpecial Weather StatementPHIAtlantic44 min
Jul 11, 3:37 PM EDTSpecial Weather StatementPHIOcean23 min
Jul 11, 4:01 PM EDTSpecial Weather StatementPHIMiddlesex44 min
Jul 11, 4:05 PM EDTSpecial Weather StatementPHIMercer25 min
Jul 11, 4:11 PM EDTSpecial Marine WarningPHI49 min
Jul 11, 4:20 PM EDTSpecial Marine WarningPHI40 min
Jul 11, 4:27 PM EDTSpecial Marine WarningPHI63 min
Jul 11, 4:33 PM EDTSpecial Weather StatementPHIMonmouth57 min

Nearby

Special Marine Warnings in New Jersey, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.